Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Raleigh, NC

June 20, 2014Granville County, Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 20, 2014, 9:21 PM EDT for Granville County, Vance County, Warren County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 9:21 PM EDT (01:21 UTC)
Expired
Jun 20, 2014, 10:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC

Counties Granville County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WWUS82 KRAH 210121
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT FRI JUN 20 2014
 
NCZ007>010-210215-
VANCE-PERSON-WARREN-GRANVILLE-
921 PM EDT FRI JUN 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE...
SOUTHEASTERN PERSON...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL
1015 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
VIRGILINA TO 8 MILES SOUTHEAST OF ROXBORO...AND MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...KITTRELL...STOVALL...
MIDDLEBURG...MACON...LAKE GASTON AND KERR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
 
&&

LAT...LON 3654 7790 3645 7791 3623 7812 3625 7813
      3626 7817 3625 7819 3627 7829 3622 7839
      3624 7895 3654 7866
TIME...MOT...LOC 0121Z 270DEG 28KT 3653 7868 3634 7886 

$$

MWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 7:44 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 20, 7:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT FRI JUN 20 2014

.SYNOPSIS... WITH A WARM AND UNSTABLE AIR MASS IN PLACE... A SERIES
OF UPPER LEVEL DISTURBANCES WILL TRACK SOUTHEAST ACROSS THE REGION
THIS EVENING THROUGH SATURDAY. A COLD FRONT WILL PUSH SOUTHEAST
THROUGH CENTRAL NORTH CAROLINA SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 315 PM FRIDAY...

THROUGH TONIGHT: SUSPECT WE'LL HAVE AT LEAST ISOLATED CONVECTION TO
WORRY ABOUT ALL THROUGH TONIGHT... HOWEVER THE COVERAGE OF ANY
SHOWERS AND STORMS IS STRONGLY IN QUESTION. A WEAK SURFACE FRONTAL
ZONE NOW STRETCHES ACROSS NE NC... WITH A MORE SUBSTANTIAL FRONT TO
THE NORTH OVER NRN VA (SEPARATING DEWPOINTS IN THE 50S NORTH OF IT
FROM THE 60S/70S TO ITS SOUTH). THIS STRONGER FRONT EXTENDS
NORTHWEST THROUGH THE CHICAGO VICINITY... AND LOW PRESSURE IS
EXPECTED TO TRACK SOUTHEAST ALONG THE FRONT WITH A SLOW
STRENGTHENING TREND TONIGHT... ENDING UP IN FAR NRN WV PRIOR TO
DAYBREAK. SCATTERED STORMS HAVE POPPED UP PRIMARILY ACROSS THE
HIGHER TERRAIN INTO THE WRN PIEDMONT... WITH ANOTHER CLUSTER OVER
THE SRN SANDHILLS WHERE SURFACE TEMPS ARE WARMEST YIELDING THE
GREATEST LOW LEVEL LAPSE RATES. THE FORECAST WILL REFLECT THIS
CONVECTION PROGRESSING WITH THE LIGHT STEERING FLOW GENERALLY TO THE
SOUTHEAST (ALTHOUGH WITH SUCH A WEAK WIND FIELD WE'LL CONTINUE TO
SEE NEW DEVELOPMENT ON THE EDGE OF ERRATICALLY MOVING COLD POOLS...
SO MOVEMENT MAY APPEAR HAPHAZARD)... EVENTUALLY AFFECTING ALL OF
CENTRAL NC WITH SCATTERED STORMS TAPERING OFF NEAR OR SOON AFTER
MIDNIGHT. DOWNDRAFT CAPE REMAINS MARGINAL BUT SHOULD CONTINUE TO
RISE... MEANING A CONTINUED BUT MINOR THREAT OF DAMAGING WINDS WITH
ANY STORM. WEAK MID LEVEL LAPSE RATES SHOULD MAKE LARGE HAIL A
LESSER THREAT. DEEP LAYER SHEAR WILL RISE A TAD BUT REMAIN
UNIMPRESSIVE... JUST 20-25 KTS OVER THE NRN/ERN CWA... SO STORMS
WILL REMAIN DISORGANIZED. ATTENTION THEN TURNS LATER TONIGHT TO A
MID LEVEL MCV... LIKELY EMANATING FROM LAST NIGHT'S CONVECTION OVER
THE MIDWEST... WHICH HAS SPAWNED CONVECTION UPSTREAM OVER THE OH
VALLEY THIS AFTERNOON. AS THIS ACTIVITY (OR ITS REMNANTS) TRACKS ESE
OVER THE NEXT 12-15 HOURS... IT SHOULD CROSS VA AND FAR NE NC... AND
THE LATEST HIGH-RES WRF-NMM AND WRF-ARW TAKE A MORE SOLID AREA OF
STORMS ACROSS THE EXTREME NORTH AND NE CWA LATE TONIGHT... A
SCENARIO MIRRORED BY THE SREF MEAN. DYNAMIC FORCING FOR ASCENT
SHOULD REMAIN SMALL BUT BE IMPROVING OVERNIGHT AS AN UPPER JETLET
STREAKS ACROSS THE GREAT LAKES INTO THE NORTHEAST/MIDATLANTIC WITH
STRENGTHENING UPPER LEVEL WINDS TO 30-40 KTS ALONG OUR NRN BORDER.
WILL BRING IN A SECONDARY MAX OF CHANCE POPS IN THE NE LATE
TONIGHT... WITH JUST ISOLATED CHANCES ELSEWHERE. LOWS 68-73.

FOR SAT/SAT NIGHT: NOCTURNAL CONVECTION IN THE NORTHEAST CWA SHOULD
BE EXITING THE CWA NEAR OR SOON AFTER DAYBREAK... FOLLOWED BY A
PERIOD OF RELATIVE SUBSIDENCE THROUGH THE REST OF THE MORNING...
AGAIN FOLLOWING THE TRENDS OF THE HIGH-RES WRF-NMM AND WRF-ARW.
THEN... THE PRESENCE OF THE OLD MCV ACROSS SRN AND ERN NC ALONG WITH
GOOD HEATING THROUGH THE FIRST PART OF THE DAY SHOULD HELP FUEL
SCATTERED TO NUMEROUS SHOWERS AND STORMS. WE COULD SEE A COMBINATION
OF MOUNTAIN CONVECTION PUSHING TO THE ESE THROUGH CENTRAL NC DURING
THE AFTERNOON... IN ADDITION TO STORMS FORMING OVER THE ERN
PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE DEWPOINTS SHOULD BE HIGHEST
WITH THE LONGEST PERIOD OF HEATING... AND ALONG AND AHEAD OF A
SURFACE LOW OVER CENTRAL NC. HIGHER TEMPS/DEWPOINTS HERE WILL
POTENTIALLY PUSH MUCAPE UP TO 1500-2500 J/KG... ALBEIT WITH
CONTINUED WEAK DEEP LAYER SHEAR OF JUST AROUND 20 KTS. PW VALUES IN
THE EAST ARE ALSO EXPECTED TO PEAK OVER 2 INCHES BY LATE IN THE
DAY... FAVORING GOOD STORM COVERAGE AND POTENTIAL HEAVY RAIN WITH
SLOW MOVING CELLS. THIS ALL BOILS DOWN TO HIGH PRECIP CHANCES (60-
70%) OVER ALL OF CENTRAL NC SAT AFTERNOON INTO THE EVENING. COOL
SURFACE HIGH PRESSURE WELL TO OUR NNW WILL PUSH THE LOW AND FRONT TO
OUR SE SAT NIGHT... CAUSING A WIND SHIFT TO NORTH THEN NE LATE...
BRINGING AN END TO PRECIP CHANCES FROM NW TO SE. WE SHOULD SEE
FORMATION OF LOW CLOUDS POST-FRONT OVER THE EASTERN HALF OF THE CWA
WITHIN THE NNE FLOW. HIGHS 85-94 FROM NNE TO SW. LOWS 65 NORTH TO 72
SOUTH. -GIH

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM FRIDAY...

SURFACE LOW PRESSURE WILL BE MOVING OFFSHORE TO BEGIN THE DAY ON
SUNDAY...WITH HIGH PRESSURE GRADUALLY BUILDING EAST AND DOWN THE
EAST COAST THROUGH MONDAY. THIS WILL PUSH A FRONT FURTHER SOUTH OF
THE FORECAST AREA...LIKELY INTO SC/GA. IN ADDITION...SHORTWAVE
RIDGING WILL ALSO BUILD EAST OVER THE REGION. THEREFORE...THIS TIME
FRAME OF ENTIRE FORECAST PERIOD IS WHEN PRECIP CHANCES WILL BE THE
LOWEST... ALTHOUGH NON-ZERO. SUNDAY SHOULD BE THE DRIEST DAY (WITH
ONLY A FEW ISOLATED STORMS EXPECTED)...THEN MAYBE SOME HIGHER
CHANCES ACROSS THE WEST ON MONDAY AS THE HIGH STARTS TO PULL AWAY
AND MOISTURE BEGINS TO INCREASE ON THE BACK SIDE OF THE DEPARTING
HIGH. TEMPS WILL BE A SEVERAL DEGREES LOWER THAN PREVIOUS DAYS BEHIND
THE FRONT...WITH HIGHS EXPECTED TO BE IN THE MID/UPPER 80S TO NEAR
90 DEGREES AND OVERNIGHT LOWS IN THE MID/UPPER 60S TO NEAR 70
DEGREES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

PRECIP CHANCES...MOSTLY DIURNAL IN NATURE...WILL BEGIN TO INCREASE
ON TUESDAY AND THEN PERSIST FOR THE REMAINDER OF THE WEEK AS
MOISTURE INCREASES WITHIN THE RETURN FLOW THAT SETS UP ON THE
BACKSIDE OF THE DEPARTING HIGH. IN ADDITION...FLOW ALOFT WILL BECOME
SOUTHWESTERLY (THUS INCREASING DEEP LAYER MOISTURE) AS LARGE SCALE
TROUGHING MOVES OVER THE GREAT LAKES AND MS RIVER VALLEY.
ADDITIONALLY...TEMPS WILL CLIMB A FEW DEGREES...WITH HIGHS GENERALLY
IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS IN THE UPPER 60S TO
LOWER 70S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 740 PM FRIDAY...

24 HOUR TAF PERIOD: CURRENTLY IN A LULL FOR THUNDERSTORM ACTIVITY
ACROSS THE AREA WITH THE EXCEPTION OF KRDU WHICH HAS CONVECTION
EXITING TO THE EAST AT THIS TIME. RADAR TRENDS SHOW ACTIVITY TO THE
NORTHWEST OF THE AREA THAT MAY BEGIN TO AFFECT TRIAD SITES OVER THE
NEXT COUPLE OF HOURS. WILL CONTINUE TO PREVAIL VCTS AT ALL TAF SITES
EXCEPT FOR KRWI AT THIS TIME WITH TEMPO FOR THUNDERSTORMS AND GUSTY
WINDS THROUGH 2Z. OVERNIGHT EXPECT LIGHT AND VARIABLE WINDS AT MOST
LOCATIONS WITH SCATTERED TO BROKEN CLOUDS AT 5KFT. SOME MVFR
VISIBILITIES ARE POSSIBLE FROM 9-12Z AT KRDU AND KRWI. CONFIDENCE IN
THIS IS MODERATE AND THERE IS STILL A CHANCE THAT OTHER SITES COULD
EXPERIENCE MVFR CEILINGS FOR A BRIEF PERIOD AS WELL BUT CONFIDENCE
IS LOW ENOUGH TO NOT INCLUDE IN THE TAFS AT THIS TIME. SHORT TERM
MODELS INDICATE THAT CONVECTIVE COVERAGE COULD BE GREATER TOMORROW
AFTERNOON THAT TODAY SO WILL COVER IN THE TAFS WITH A PROB30 GROUP
FOR THUNDER AFTER 20Z ALTHOUGH THE FIRST STORMS COULD BEGIN EARLIER
IN THE AFTERNOON. WINDS WILL BE MAINLY WESTERLY TOMORROW AFTERNOON
AT 5-10 KNOTS WITH SOME GUSTS OF 15-20 KNOTS POSSIBLE. SOME STORMS
TOMORROW AFTERNOON COULD BECOME SEVERE.

LONG TERM: THERE WILL BE SLIGHT CHANCES FOR DIURNAL CONVECTION
THROUGH THE WEEKEND AND THE BEGINNING OF NEXT WEEK. CHANCES INCREASE
ON TUESDAY AND WEDNESDAY AFTERNOONS WITH A GREATER THREAT FOR SUB-
VFR CONDITIONS. THERE WILL BE ALSO CHANCES FOR EARLY MORNING
FOG/STRATUS TUESDAY AND WEDNESDAY MORNINGS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...ELLIS
Hazardous weather outlook, Jun 20, 4:50 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI JUN 20 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-212100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
450 PM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH
CAROLINA SATURDAY... FIRST OVER THE TRIAD AND NORTHWEST PIEDMONT
BY EARLY AFTERNOON... THEN SPREADING TOWARD THE SOUTHEAST INTO THE
EASTERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN DURING THE
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR SEVERE WEATHER
WILL BE GREATEST ACROSS THE TRIANGLE...SANDHILLS AND COASTAL PLAIN
DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION... TORRENTIAL
DOWNPOURS WITH THESE SLOW MOVING STORMS MAY PRODUCE LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING.

GIH

In the hours before

Special weather statement, Jun 20, 4:57 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT FRI JUN 20 2014

NCZ023-024-202200-
ORANGE-ALAMANCE-
457 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ORANGE AND ALAMANCE
COUNTIES UNTIL 600 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEBANE...OR 7 MILES EAST OF GRAHAM...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER AND SWEPSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3624 7895 3586 7902 3588 7925 3586 7925
      3585 7924 3584 7954 3625 7953
TIME...MOT...LOC 2057Z 306DEG 29KT 3606 7926

ELLIS
Special weather statement, Jun 20, 5:45 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI JUN 20 2014

NCZ025-041-042-077-202245-
WAKE-HARNETT-JOHNSTON-DURHAM-
545 PM EDT FRI JUN 20 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHERN WAKE...NORTHEASTERN HARNETT...NORTHWESTERN JOHNSTON AND
SOUTHWESTERN DURHAM COUNTIES UNTIL 645 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG AN ARC LINE EXTENDING FROM
NEAR DURHAM AND RDU INTERNATIONAL TO NEAR GARNER TO FUQUAY-
VARINA...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...GARNER...FUQUAY-VARINA...CLAYTON...
ANGIER...RDU INTERNATIONAL...APEX AND HOLLY SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3589 7872 3568 7837 3554 7844 3538 7869
      3558 7892 3583 7890 3600 7895
TIME...MOT...LOC 2143Z 318DEG 8KT 3590 7885 3572 7867 3559 7881

MWS
Special weather statement, Jun 20, 6:05 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT FRI JUN 20 2014

NCZ078-089-202300-
WAYNE-SAMPSON-
605 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
AND NORTHERN SAMPSON COUNTIES UNTIL 700 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF BENSON...OR 17 MILES WEST
OF MOUNT OLIVE...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...NEWTON GROVE AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3519 7858 3526 7848 3526 7841 3529 7830
      3532 7828 3518 7808 3519 7816 3513 7816
      3512 7817 3509 7817 3508 7816 3505 7816
      3488 7841
TIME...MOT...LOC 2204Z 318DEG 13KT 3525 7836

ELLIS
Special weather statement, Jun 20, 6:55 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT FRI JUN 20 2014

NCZ041-210000-
WAKE-
655 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 800 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RDU INTERNATIONAL...MOVING EAST AT 10 MPH.

HEAVY RAIN WITH ASSOCIATED MINOR FLOODING...AND WIND GUSTS UP TO 45
MPH...WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...RDU INTERNATIONAL...
MORRISVILLE...KNIGHTDALE...WILLIAM B UMSTEAD STATE PARK AND FALLS
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3581 7837 3571 7845 3571 7847 3567 7852
      3579 7884 3592 7879 3592 7876 3595 7872
      3596 7854
TIME...MOT...LOC 2254Z 287DEG 9KT 3586 7872

MWS
Special weather statement, Jun 20, 8:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT FRI JUN 20 2014

NCZ027-028-043-210130-
NASH-WILSON-EDGECOMBE-
832 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN NASH...
NORTHERN WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES UNTIL 930 PM
EDT...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAILEY...OR 8 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...BAILEY...SHARPSBURG...
PINETOPS...SPRING HOPE...MACCLESFIELD AND SIMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3567 7777 3570 7791 3581 7818 3593 7818
      3598 7809 3593 7765 3575 7764
TIME...MOT...LOC 0032Z 292DEG 19KT 3587 7806

MWS
Special weather statement, Jun 20, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT FRI JUN 20 2014

NCZ007>010-210215-
VANCE-PERSON-WARREN-GRANVILLE-
921 PM EDT FRI JUN 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF VANCE...
SOUTHEASTERN PERSON...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL
1015 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
VIRGILINA TO 8 MILES SOUTHEAST OF ROXBORO...AND MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...KITTRELL...STOVALL...
MIDDLEBURG...MACON...LAKE GASTON AND KERR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3654 7790 3645 7791 3623 7812 3625 7813
      3626 7817 3625 7819 3627 7829 3622 7839
      3624 7895 3654 7866
TIME...MOT...LOC 0121Z 270DEG 28KT 3653 7868 3634 7886

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:32 PM EDTSpecial Weather StatementRAHNash58 min
Jun 20, 10:11 PM EDTSpecial Weather StatementRAHDurham, Franklin64 min
Jun 20, 10:19 PM EDTSpecial Weather StatementRAHHalifax, Warren56 min
Jun 21, 4:28 PM EDTSpecial Weather StatementRAHJohnston62 min
Jun 21, 4:57 PM EDTSpecial Weather StatementRAHAnson, Stanly63 min
Jun 21, 5:02 PM EDTSpecial Weather StatementRAHWilson43 min
Jun 21, 5:20 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly115 min
Jun 21, 5:34 PM EDTSpecial Weather StatementRAHHarnett, Lee56 min
Jun 21, 5:37 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland53 min
Jun 21, 6:08 PM EDTSpecial Weather StatementRAHWake52 min
Jun 21, 6:23 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Richmond, Scotland67 min
Jun 21, 6:35 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Warren55 min
Jun 21, 7:05 PM EDTSpecial Weather StatementRAHCumberland, Sampson70 min
Jun 21, 7:14 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash46 min
Jun 21, 7:59 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash2 hr

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.